Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 53, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 5, 2009, 5:47 PM CDT for 6 counties in Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2009, 5:47 PM CDT (22:47 UTC)
- Expired
- Apr 5, 2009, 6:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 11:44 AM CDT | Tornado Watch | SPC | 6 hr |
| Apr 5, 5:37 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 052247 SVROHX TNC021-043-083-085-125-161-052315- /O.NEW.KOHX.SV.W.0053.090405T2247Z-090405T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 547 PM CDT SUN APR 5 2009 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CHEATHAM COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN DICKSON COUNTY IN MIDDLE TENNESSEE... HOUSTON COUNTY IN MIDDLE TENNESSEE... THIS INCLUDES THE CITY OF ERIN... NORTH CENTRAL HUMPHREYS COUNTY IN MIDDLE TENNESSEE... SOUTHERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN STEWART COUNTY IN MIDDLE TENNESSEE... * UNTIL 615 PM CDT * AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ERIN...AND MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CUMBERLAND CITY BY 555 PM CDT... SLAYDEN BY 605 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR CENTRAL TENNESSEE. && LAT...LON 3657 8724 3636 8714 3617 8779 3633 8788 TIME...MOT...LOC 2247Z 248DEG 43KT 3629 8772 $$ 13
1 follow-up statement
000
WWUS54 KOHX 052305
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
605 PM CDT SUN APR 5 2009
TNC043-083-085-161-052315-
/O.CAN.KOHX.SV.W.0053.000000T0000Z-090405T2315Z/
DICKSON TN-HOUSTON TN-STEWART TN-HUMPHREYS TN-
605 PM CDT SUN APR 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HUMPHREYS...
SOUTHEASTERN STEWART...HOUSTON AND NORTHWESTERN DICKSON COUNTIES IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR CENTRAL TENNESSEE.
LAT...LON 3657 8724 3636 8714 3632 8729 3632 8739
3634 8751 3634 8752 3641 8756
TIME...MOT...LOC 2305Z 248DEG 43KT 3637 8747
$$
TNC021-125-052315-
/O.CON.KOHX.SV.W.0053.000000T0000Z-090405T2315Z/
CHEATHAM TN-MONTGOMERY TN-
605 PM CDT SUN APR 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHERN MONTGOMERY AND NORTHWESTERN CHEATHAM COUNTIES...
AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER SOUTH CENTRAL MONTGOMERY COUNTY...OR 13 MILES EAST OF
ERIN...MOVING EAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3657 8724 3636 8714 3632 8729 3632 8739
3634 8751 3634 8752 3641 8756
TIME...MOT...LOC 2305Z 248DEG 43KT 3637 8747
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:44 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 5, 2:44 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 244 PM CDT SUN APR 5 2009 .DISCUSSION... THE MID-STATE REMAINS IN THE WARM SECTOR THIS AFTERNOON...WITH THE COLD FRONT JUST NEARING THE MS RIVER AND THE WARM FRONT MOVING INTO THE OH VALLEY. CENTER OF SFC/LL LOW NOW WORKING INTO SOUTHERN IL. SHWRS AND ISOLATED STORMS HAVE DEVELOPED WELL OUT AHEAD OF BOUNDARY...BUT CURRENTLY STRONGER STORMS ARE ALONG IT. TORNADO WATCH CONTINUES FOR THE EXTREME NORTHWEST THROUGH 23Z. LATEST RUNS BRINGING CENTER OF SFC LOW TO NEAR INDY AROUND 00Z MON THEN RAPIDLY PUSH IT TO NORTHWEST PA AROUND 12Z...WITH TRAILING CLOSED UPPER LOW VERY CLOSE BEHIND. THIS IS EXPECTED TO BRING THE FRONTAL BOUNDARY TO NEAR BNA TOWARD 00Z THEN WELL EAST OF THE PLATEAU BY 06Z. PARAMETERS ARE SUCH THAT A BROKEN LINE OF STRONG TO POSSIBLY ISOLATED SEVERE STORMS LIKELY TO ACCOMPANY THIS BOUNDARY...FOLLOWED BY WRAP-AROUND DEEPER MOISTURE AND A DECENT COOL DOWN OVERNIGHT. LIGHT RAIN SHOWERS ARE EXPECTED TO SPIN DOWN WITH UPPER TROUGH LATE AND TEMP STRUCTURE INDICATING THAT MIX MAY OCCUR ACROSS THE EXTREME WEST BEFORE DAWN. A SECONDARY SFC AND DEEP UPPER TROUGH WILL MOVE BY/IN ON MONDAY DROPPING H8 TEMPS TO -6 TO -8 AND BRING A HEALTHY AMOUNT OF MOISTURE DOWN AS WELL. THIS IS EXPECTED TO PRODUCE RAIN AND SNOW SHOWERS ACROSS THE NORTH AND RAIN OR SNOW SHOWERS SOUTH. MINOR ACCUMULATION MAY EVEN OCCUR ACROSS THE NORTHERN RIM AND PLATEAU. SCATTERED SNOW SHOWERS WILL CONTINUE MONDAY NIGHT AS WELL AS DEEP UPPER TROUGH MOVES EAST AND ANOTHER SPOKE OR TWO WORK DOWN AND ACROSS. AGAIN... MINOR ACCUMULATION SEEMS POSSIBLE ACROSS THE NORTHERN PLATEAU. THE PCPN WILL IN THE WINDING DOWN STAGE ON TUESDAY BUT LINGERING MOISTURE AND WEAK ML LIFT MAY AGAIN KEEP A FEW EARLY SNOW SHOWERS/FLURRIES GOING... WITH LIGHT RAIN 0R SNOW SHOWERS IN THE AFTERNOON MAINLY EXTREME NORTH/EAST. A DRY AND WARMING TREND WILL BEGIN ON WEDNESDAY AHEAD OF NEXT SYSTEM... WHICH WILL BRING ANOTHER ROUND OF SHWRS/STORMS ACROSS THE CWA LATE THURSDAY THROUGH EARLY FRIDAY NIGHT. SFC HIGH AND UPPER RIDGE BUILDING IN BEHIND THIS SYSTEM WILL SET THE STAGE FOR A DRY AND WARM WEEKEND...ALTHOUGH ANOTHER SYSTEM SETTING UP FOR THE FIRST PART OF NEXT WEEK MAY BRING SOME SCATTERED PCPN INTO THE WEST SUNDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 40 43 29 44 / 50 60 40 10 CLARKSVILLE 38 41 29 47 / 40 60 40 10 CROSSVILLE 39 38 25 37 / 80 60 60 30 COLUMBIA 40 44 28 45 / 50 40 40 10 LAWRENCEBURG 39 44 28 47 / 40 30 30 10 WAVERLY 39 42 29 47 / 40 60 40 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Apr 5, 5:25 AM CDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT SUN APR 5 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 525 AM CDT SUN APR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE AREA. THE STORMS WILL AFFECT AREAS FROM THE TENNESSEE RIVER TO AROUND NASHVILLE BEFORE NIGHTFALL...AND NASHVILLE EASTWARD AFTER NIGHTFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOME ACCUMULATING SNOW IS POSSIBLE OVER MAINLY THE HIGHER ELEVATIONS OF THE PLATEAU MONDAY NIGHT. ALSO ...SUB- FREEZING TEMPERATURES ARE LIKELY MONDAY NIGHT AND TUESDAY NIGHT AS COLD HIGH PRESSURE MOVES SOUTH OUT OF CANADA. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 17/MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 6:37 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 23 min |
| Apr 5, 6:49 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.